Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
138 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Microgynon medicine cause insomnia?

My daugher ( 20 yrs old) has been on microgynon for 5 months. She has also suffered two episodes of insomnia which she finds very distressing. After doing some research on the internet I found that there may be a link between the insomnia and microgynon. The leaflet does not list insomnia as a side effect. Is there one and do you recommend that she changes her pill?? Thank you for your advice
Thu, 4 Feb 2021
Report Abuse
General & Family Physician 's  Response
Hi,

Definitely the female steroid hormones like Microgynon may disturb normal sleep pattern including induction of episodes of insomnia. Replacing the tablet with other will not serve the purpose as almost all female steroid hormones have similar side effects.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Satnarain Bansal, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Insomnia


Can Microgynon medicine cause insomnia?

Hi, Definitely the female steroid hormones like Microgynon may disturb normal sleep pattern including induction of episodes of insomnia. Replacing the tablet with other will not serve the purpose as almost all female steroid hormones have similar side effects. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Satnarain Bansal, General & Family Physician